Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 7, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 20, 2007, 1:25 PM MST for Gila County, Arizona. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2007, 1:25 PM MST (20:25 UTC)
- Expired
- Jul 20, 2007, 1:44 PM MST
- In force
- 19 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Gila County, AZ
The radar
The Flagstaff radar (KFSX), 81 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 8.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -444 J/kg
- Mixed-layer LCL
- 1787 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KFGZ 202025
SVRFGZ
AZC007-202100-
/O.NEW.KFGZ.SV.W.0007.070720T2025Z-070720T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
125 PM MST FRI JUL 20 2007
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA...
* UNTIL 200 PM MST
* AT 116 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL. THIS
STORM WAS LOCATED OVER CENTRAL GILA COUNTY...OR ABOUT 23 MILES
SOUTH OF FOREST LAKES...AND MOVING SOUTHWEST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL CENTRAL GILA COUNTY AT 140 PM MST
LAT...LON 3379 11071 3385 11087 3385 11089 3388 11095
3410 11081 3408 11075 3401 11075 3400 11074
3400 11063
$$
DJO2 follow-up statements
000
WWUS55 KFGZ 202033
SVSFGZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
132 PM MST FRI JUL 20 2007
AZC007-202100-
/O.CON.KFGZ.SV.W.0007.000000T0000Z-070720T2100Z/
GILA AZ-
132 PM MST FRI JUL 20 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM MST
FOR CENTRAL GILA COUNTY...
AT 133 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM HAS WEAKENED SLIGHTLY...BUT IS STILL PRODUCING SEVERE
HAIL. THIS STORM WAS LOCATED OVER CENTRAL GILA COUNTY...OR ABOUT 26
MILES NORTHEAST OF ROOSEVELT...MOVING SOUTHWEST AT 5 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ABOUT 5 MILES EAST OF ROUTE 299 (8 MILES SOUTHEAST OF YOUNG) THROUGH
150 PM MST.
LAT...LON 3379 11071 3385 11087 3385 11089 3388 11095
3410 11081 3408 11075 3401 11075 3400 11074
3400 11063
$$000
WWUS55 KFGZ 202044
SVSFGZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
143 PM MST FRI JUL 20 2007
AZC007-202053-
/O.CAN.KFGZ.SV.W.0007.000000T0000Z-070720T2100Z/
GILA AZ-
143 PM MST FRI JUL 20 2007
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GILA COUNTY IS
CANCELLED...
THE STORM WAS LOCATED ABOUT 10 MILES SOUTHEAST OF YOUNG...ABOUT 5
MILES EAST OF ROUTE 299. THIS STORM IS STILL PRODUCING SMALL HAIL
AND HEAVY RAIN...BUT IS NO LONGER SEVERE.
LAT...LON 3379 11071 3385 11087 3385 11089 3388 11095
3410 11081 3408 11075 3401 11075 3400 11074
3400 11063
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 9:30 AM MST, 3 hours 55 minutes earlier.
Area forecast discussion, Jul 20, 9:30 AM MST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST FRI JUL 20 2007 .SYNOPSIS...EXPECT SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO CONTINUE FOR THE NEXT SEVERAL DAYS. HIGH TEMPERATURES WILL BE NEAR NORMAL. && .DISCUSSION...A HIGH PRESSURE RIDGE IS EXPECTED TO REMAIN CENTERED OVER THE EASTERN ROCKIES AND WESTERN GREAT PLAINS FOR THE NEXT SEVERAL DAYS...ALLOWING A WEAK SOUTHEASTERLY FLOW ALOFT TO CONTINUE OVER NORTHERN AZ. UNDER THIS PATTERN...THUNDERSTORM COMPLEXES OVER SOUTHERN AZ AS WELL AS NEW MEXICO SENT MOIST OUTFLOWS NORTH AND EASTWARD INTO NORTHERN AZ. THE COMPLEX OVER SOUTHERN AZ DEVELOPED A DUST STORM...THE REMNANTS OF WHICH HAVE BROUGHT A LARGE AREA OF 3 TO 6 MILE SURFACE VISIBILITY ACROSS NORTHWEST AZ THIS MORNING. PRECIPITABLE WATER VALUES ARE UP FROM 0.71 INCHES YESTERDAY TO 0.84 INCHES TODAY...MUCH OF THIS IN THE LOWER LEVELS WITH DEWPOINTS UP 5 TO 20 DEGREES THROUGH MUCH OF THE REGION. AS A RESULT...WILL BE EXPECTING A SUBSTANTIAL INCREASE IN THUNDERSTORM COVERAGE TODAY...ESPECIALLY OVER THE WESTERN MOGOLLON RIM...COCONINO PLATEAU...AND YAVAPAI COUNTY. THERE IS ALSO A CHANCE OF A SEVERE STORM OR TWO...WITH LARGE HAIL...STRONG WINDS AND HEAVY RAIN IN THESE AREAS LATE THIS AFTERNOON OR THIS EVENING. FOR THE NEXT SEVERAL DAYS...WITH THE RIDGE REMAINING SOMEWHAT STATIONARY...WILL EXPECT THE MOISTURE OVER THE AREA TO CONTINUE OR INCREASE...WITH AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. ALONG WITH THE INCREASE IN THUNDERSTORM COVERAGE...A GRADUAL DECREASE IN TEMPERATURES TO NEAR NORMAL IS EXPECTED. && .AVIATION...FOR THE 18Z PACKAGE...EXPECT ANOTHER ROUND OF SCATTERED THUNDERSTORMS TO DEVELOP BY 17-19Z TODAY. LIGHT SHOWERS WILL PERSIST OVER PORTIONS OF YAVAPAI COUNTY UNTIL THEN. EXPECT MVFR CONDITIONS ALONG WITH SFC WND GUSTS TO 45 KTS WITH THE STRONGER STORMS TODAY. MUCH OF THE STRONGER ACTIVITY SHOULD BE ALONG AND SOUTH OF THE RIM AS WELL AS IN THE LCR LATER IN THE AFTERNOON. MOST OF THE CONVECTIVE ACTIVITY SHOULD DIMINISH AFTER 04Z SATURDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && ONTON/PETERSON
Hazardous weather outlook, Jul 20, 9:40 AM MST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 940 AM MST FRI JUL 20 2007 AZZ004>018-037>040-210700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 940 AM MST FRI JUL 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AREAS FROM THE WINDOW ROCK AREA TO THE GRAND CANYON AND SOUTHWARD CAN EXPECT A GOOD CHANCE OF THUNDERSTORMS TODAY...A SIGNIFICANT INCREASE IN CHANCES FROM NEAR FLAGSTAFF WESTWARD. SCATTERED THUNDERSTORMS WILL DEVELOP BY LATE MORNING OVER THE HIGHER ELEVATIONS...AND THEN SPREAD INTO THE LOWER VALLEYS BY MID AFTERNOON. THE STRONGER STORMS WILL CONTAIN THE THREAT OF FREQUENT LIGHTNING...LOCALLY HEAVY RAIN...SMALL HAIL...AND STRONG GUSTY WINDS. A FEW STORMS MAY ALSO CONTAIN HAIL OVER 3/4 INCH DIAMETER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 2:53 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 37 min |
| Jul 20, 3:29 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 31 min |
| Jul 20, 4:57 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 33 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.